Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 84, NWS Atlanta, GA

November 7, 2015Fayette County, Georgia

NWS Atlanta, GA issued this river flood warning at Nov 7, 2015, 11:24 AM EST for Fayette County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Nov 7, 2015, 11:24 AM EST (16:24 UTC)
Expired
Nov 8, 2015, 11:24 AM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Fayette County, GA

The radar

The Atlanta radar (KFFC), 7 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Whitewater Creek at Starrs Mill (SMFG1). The gauge peaked at 10.79 ft at Nov 7, 2015, 1:00 PM EST.

actionminormoderate5101511/0711/0811/09
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344748, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WGUS42 KFFC 071624
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1124 AM EST SAT NOV 7 2015

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Whitewater Creek near Starrs Mill affecting Fayette County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC113-080624-
/O.NEW.KFFC.FL.W.0084.151107T1624Z-000000T0000Z/
/SMFG1.1.ER.151107T1314Z.151107T1315Z.000000T0000Z.UU/
1124 AM EST SAT NOV 7 2015

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Whitewater Creek near Starrs Mill.
* From this morning until further notice.
* At 11 AM Saturday the stage was around 10 feet...and steady.
* Flood stage is 10 feet.
* At 10 feet...Flood stage is reached. Minor flooding begins in the
  woodlands and fields along the creek downstream from the Starrs 
  Mill Dam to Line Creek. The parking lot will begin to flood at 
  Starrs Mill Park. Concrete picnic tables at the park will be under 
  water.Flood waters will begin to flow through the concrete 
  spillway.

&&

LAT...LON 3336 8449 3336 8453 3328 8451 3327 8450


$$
2 follow-up statements
064 
WGUS82 KFFC 072033
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EST SAT NOV 7 2015

...The Flood Warning continues for the following rivers in Georgia...
  Whitewater Creek near Starrs Mill affecting Fayette County 


GAC113-081033-
/O.CON.KFFC.FL.W.0084.000000T0000Z-000000T0000Z/
/SMFG1.1.ER.151107T1314Z.151107T1745Z.000000T0000Z.UU/
333 PM EST SAT NOV 7 2015

The Flood Warning continues for
  The Whitewater Creek near Starrs Mill.
* Until further notice.
* At 315 PM Saturday the stage was 10.6 feet...and 
  falling.
* Minor flooding is occurring.
* Flood stage is 10.0 feet.
* At 11.0 feet...Minor flooding continues in the woodlands and fields
  along the creek downstream from the Starrs Mill Dam to Line Creek. 
  The parking lot will be under a foot of water at Starrs Mill Park. 
  The rock access road leading to the park will begin to flood. Flood
  waters will be flowing through the concrete spillway. 

&&

LAT...LON 3336 8449 3336 8453 3328 8451 3327 8450


$$
715 
WGUS82 KFFC 080145
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EST SAT NOV 7 2015

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Whitewater Creek near Starrs Mill affecting Fayette County

 
...The Flood Warning continues for the following rivers in Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton Counties 

 
GAC117-121-081545-
/O.EXT.KFFC.FL.W.0079.000000T0000Z-151108T1930Z/
/APHG1.1.ER.151107T1245Z.151108T0045Z.151108T1330Z.NO/
845 PM EST SAT NOV 7 2015

...Flood Warning extended until Sunday afternoon...The Flood Warning 
continues for
  The Big Creek near Alpharetta.
* Until Sunday afternoon.
* At 745 PM Saturday the stage was 7.5 feet...and 
  steady.
* Minor flooding is occurring.
* Flood stage is 7.0 feet.
* The river will fall to below flood stage Sunday morning.
* At 8.0 feet...Minor flooding continues to expand further into the 
  woodlands and fields along the creek from near Cumming in south 
  Forsyth County to Alpharetta and Roswell in north Fulton County. 
  Additional portions of The Big Creek Greenway have minor flooding 
  with 1 to 2 feet of water. Most of the walking and biking paths 
  will be closed...especially upstream and downstream from the gage 
  on Kimball Bridge Road and near Rock Hill Park. Portions of the 
  YMCA Campground off Preston Ridge Road will flood.


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC113-080215-
/O.CAN.KFFC.FL.W.0084.000000T0000Z-151108T0145Z/
/SMFG1.1.ER.151107T1314Z.151107T1745Z.151108T0015Z.UU/
845 PM EST SAT NOV 7 2015

The Flood Warning is cancelled for
  The Whitewater Creek near Starrs Mill.
* This takes affect immediately.
* At 815 PM Saturday the stage was 9.8 feet...and 
  falling.
* Flood stage is 10.0 feet.
* The creek will continue to fall.


&&

LAT...LON 3336 8449 3336 8453 3328 8451 3327 8450


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 7, 6:32 AM EST, 4 hours 52 minutes earlier.

Area forecast discussion, Nov 7, 6:32 AM EST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 AM EST SAT NOV 7 2015

.PREV DISCUSSION... /ISSUED 410 AM EST SAT NOV 7 2015/

SHORT TERM /TODAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTH GA AND
BACK INTO AL AND MS. THIS WILL CONTINUE ACROSS NORTH GA THROUGH THIS
MORNING...SLOWLY SHIFTING SOUTHWARD THIS AFTERNOON INTO CENTRAL GA.
THIS AREA WILL CONTINUE TO SINK SOUTH AS HIGH PRESSURE BUILDS OVER
THE OHIO VALLEY. THE COLD FRONT WILL BE MOVING ACROSS THE CWA TODAY
BUT IT WILL BE SLOW AS THE UPPER FLOW IS VERY NEARLY PARALLEL WITH
THE FRONT. A MID LEVEL WAVE WILL DEVELOP ALONG THE FRONT BRINGING A
SECOND WAVE OF RAIN TO CENTRAL GA LATE TONIGHT AND SUNDAY...SOME OF
THIS WILL SPREAD INTO THE ATL/AHN SUNDAY AFTERNOON. AS FOR TEMPS...A
SLIGHT COOLER DAY ACROSS NORTH GA WITH ABOVE NORMAL TEMPS ACROSS
CENTRAL GA TODAY. HOWEVER A STRONG NORTHEAST WIND WILL BRING MUCH
COOLER TEMPS ON SUNDAY WITH MOST AREAS NOT GETTING OUT OF THE 50S.

17

CLIMATE...

RECORDS FOR 11-07

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      80 2005     41 1951     65 1975     26 1967
                2003                                1884
                1921
   KATL      79 2005     42 1951     65 1996     27 1967
                                        1938
   KMCN      85 2003     52 1951     66 1975     28 1991
                1986        1903        1938
   KCSG      85 1986     49 1951     67 1975     30 1959

RECORDS FOR 11-08

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      83 2005     49 1991     64 1975     24 1884
   KATL      83 1986     47 1976     68 1986     25 1976
                            1941
                            1933
   KMCN      85 2005     54 1933     68 1986     24 1967
                1986        1903
   KCSG      84 2005     52 1991     67 2000     27 1952
                1986

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE GFS/ECMWF MODELS REMAIN IN GOOD AGREEMENT ON THE LOCATION OF
THE COLD FRONT IN NORTH FL ON SUNDAY NIGHT. ANOTHER UPPER LEVEL
DISTURBANCE IN THE NORTHEAST GULF OF MEXICO SHOULD MOVE OVER THE
FRONT PRODUCING SCATTERED SHOWERS AND TSTMS. THIS OCCURS AS
SURFACE HIGH PRESSURE RIDGES DOWN THE APPALACHIAN MOUNTAINS TO SET
UP A WEDGE OVER NORTH GA AGAIN. THESE COMBINED SYNOPTIC FEATURES
WILL HOLD THE WET WEATHER PATTERN IN PLACE OVER THE STATE WITH
AREAS OF RAIN SPREADING NORTH ON SUNDAY NIGHT AND CONTINUING OVER
THE FORECAST AREA THROUGH MONDAY NIGHT. RAINFALL AMOUNTS SUNDAY
NIGHT THROUGH MONDAY NIGHT SHOULD RANGE FROM 0.35 TO 0.75 INCH.
THE MODEL BLEND METHOD WORKED WELL WITH POPS IN THE 30 TO 50
PERCENT RANGE.

REMAINING OPTIMISTIC THAT BOTH MODELS WANT TO BREAK THE WEDGE
DOWN ON TUESDAY WITH PRECIPITATION ENDING AND A GOOD CHANCE FOR
SOME SUNSHINE ON WEDNESDAY. PLEASANT MAX TEMPS IN THE 60S AND 70S
CAN BE EXPECTED. HOWEVER...IT WILL BE SHORT-LIVED AS ANOTHER
STORM SYSTEM MOVES THROUGH THE CENTRAL U.S. WITH A TRAILING COLD
FRONT APPROACHING GA ON THURSDAY. THE GFS AND ECMWF HAVE SIMILAR
SOLUTIONS WITH THIS SYNOPTIC EVENT...BUT SOME TIMING DIFFERENCES
STILL REMAIN. THE GFS MOVES THE SYSTEM THROUGH THE OHIO AND
TENNESSEE VALLEYS WEDNESDAY NIGHT WITH THE COLD FRONT ENTERING
NORTHWEST GA THURSDAY MORNING. THE ECMWF IS NOW ONLY 6 HOURS
SLOWER COMPARED TO PREVIOUS MODEL RUNS WHERE IT WAS 18 TO 24 HOURS
BEHIND. WITH THIS BEING A DAY 6 FORECAST HAVE CHOSEN TO BLEND THE
TWO MODELS FOR NOW WITH SCATTERED SHOWERS AND A FEW TSTMS ON
THURSDAY THAT COULD LINGER IN CENTRAL GA THURSDAY NIGHT.
OTHERWISE...NORTH GA WILL BE TURNING COOLER WITH BREEZY NORTHWEST
WINDS AND COLD AIR STRATOCUMULUS. A MODEL BLEND WAS GENERALLY USED
FOR MOST WEATHER ELEMENTS AND ACCEPTED.

16

&&

.AVIATION...
12Z UPDATE...
AREA OF SHOWERS/TSRA MOVING ACROSS NORTH GA WILL MOVE INTO THE AHN
IN THE NEXT HOUR OR SO. ANOTHER WAVE OF SHOWERS AND POSSIBLE TSRA
WILL MOVE IN FROM AL AND ACROSS ATL/AHN LATER THIS MORNING. WITH
THE COLD FRONT ALREADY THROUGH THE ATL AREA...EXPECT THE RISK OF
THUNDER TO LESSEN THRU THE DAY ACROSS NORTH GA AND BY AFTERNOON
EXPECT ONLY SHOWERS. FROM CSG-MCN...SHOWERS AND TSRA WILL INCREASE
THIS MORNING AND HOLD THROUGH THE AFTERNOON. WHILE THE RISK OF
THUNDER SHOULD END IN CSG/MCN BY 00Z...SHOWERS WILL CONTINUE WELL
INTO THE NIGHT. WINDS WILL BECOME NORTHWEST BEHIND THE FRONT
WHICH SHOULD MOVE THROUGH AHN/CSG/MCN BY NOON. WINDS WILL BECOME
NORTHEAST ALL AREAS AFTER MIDNIGHT.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON CIGS
MEDIUM ON TIMING OF TSRA
HIGH ON REMAINING ELEMENTS

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  53  57  47 /  90  90  50  40
ATLANTA         68  53  57  48 / 100  90  30  50
BLAIRSVILLE     64  45  61  43 / 100  60  10  30
CARTERSVILLE    66  51  59  47 / 100  70  20  40
COLUMBUS        75  58  58  52 /  80  90  70  50
GAINESVILLE     68  51  57  46 / 100  90  20  30
MACON           77  57  57  49 /  80  90  70  40
ROME            65  48  61  48 / 100  60  10  30
PEACHTREE CITY  69  55  57  47 /  90  90  50  50
VIDALIA         82  61  63  51 /  40  70  70  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....16
AVIATION...17
Hazardous weather outlook, Nov 7, 9:52 AM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 AM EST SAT NOV 7 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081500-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
952 AM EST SAT NOV 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ISOLATED THUNDERSTORMS AND MODERATE RAIN WILL RESULT IN
ADDITIONAL FLOOD CONCERNS...

DISCUSSION...
A COLD FRONT WILL MOVE ACROSS THE STATE TODAY. THIS WILL BRING
SHOWERS AND ISOLATED THUNDERSTORMS TO NORTH AND CENTRAL GEORGIA
THIS AFTERNOON...CONTINUING INTO CENTRAL GEORGIA THIS EVENING.
INSTABILITY WILL BE MINIMAL AND THEREFORE NO SEVERE STORMS ARE
EXPECTED.

WEATHER HAZARDS EXPECTED...
OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS WILL ALSO BE POSSIBLE
AS YOU CAN NOT RULE OUT A STRONG THUNDERSTORM.

HOWEVER SOME OF THE RAIN COULD BE HEAVY WITH ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES POSSIBLE. THESE RAINFALL AMOUNTS COULD
PRODUCE LOCALIZED MINOR FLOODING OF CREEKS AND RIVERS AS WELL AS
LOW LYING SPOTS ON ROADS. WITH THE FALLING LEAVES...SOME DRAINS
COULD BE BLOCKED CAUSING TEMPORARY STREET FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ANOTHER COLD FRONT MOVES INTO GEORGIA ON THURSDAY WITH SCATTERED
THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH WEDNESDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 10:39 PM ESTSpecial Weather StatementFFCCoweta51 min
Nov 6, 11:45 PM ESTSpecial Weather StatementFFCBarrow45 min
Nov 6, 11:53 PM ESTSpecial Weather StatementFFCCarroll37 min
Nov 6, 11:56 PM ESTSpecial Weather StatementFFCBanks, Hall49 min
Nov 7, 12:20 AM ESTAreal Flood WarningFFCCoweta, Fayette, Heard, Meriwether, Troup9 hr
Nov 7, 12:43 AM ESTSpecial Weather StatementFFCCarroll47 min
Nov 7, 2:15 AM ESTSpecial Weather StatementFFCPolk30 min
Nov 7, 3:12 AM ESTSpecial Weather StatementFFCCarroll, Haralson48 min
Nov 7, 6:35 AM ESTRiver Flood WarningFFCForsyth12 hr
Nov 7, 6:35 AM ESTRiver Flood WarningFFCForsyth, Fulton34 hr
Nov 7, 6:57 AM ESTRiver Flood WarningFFCDeKalb, Fulton8 hr
Nov 7, 7:14 AM ESTRiver Flood WarningFFCDeKalb24 hr
Nov 7, 7:57 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding24 hr
Nov 7, 11:07 AM ESTRiver Flood WarningFFCGwinnett, Walton24 hr
Nov 7, 3:44 PM ESTRiver Flood WarningFFCNewton, Rockdale26 hr
Nov 7, 3:48 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee4 days
Nov 7, 4:15 PM ESTSpecial Weather StatementFFCCrisp45 min
Nov 7, 6:05 PM ESTSpecial Weather StatementFFCCrisp55 min
Nov 7, 6:55 PM ESTSpecial Weather StatementFFCWilcox50 min

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.